TITLE

CME Questions

PUB. DATE
June 2011
SOURCE
Alternative Medicine Alert;Jun2011, Vol. 14 Issue 6, p72
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
A quiz about herbal remedies' interaction with anticoagulant therapy is presented.
ACCESSION #
61081244

 

Related Articles

  • Herbal Remedy Interactions with Warfarin and Aspirin. O'Mathúna, Dónal // Alternative Medicine Alert;Jun2011, Vol. 14 Issue 6, p69 

    The article explores potential interactions between herbal remedies and anticoagulant medicines such as warfarin and aspirin. Herbs that are known to have an impact on the cytochrome P450 system in the liver, in which warfarin is metabolized, include Saint John's wort. Studies are cited that...

  • Drug-Herb Interactions: Eliminating Toxicity with Hard Drug Design. Xiao-Xia Yang; Ze-Ping Hu; Wei Duan; Yi-Zhun Zhu; Shu-Feng Zhou // Current Pharmaceutical Design;Dec2006, Vol. 12 Issue 35, p4649 

    By searching the literatures, it was found that a total of 32 drugs interacting with herbal medicines in humans. These drugs mainly include anticoagulants (warfarin, aspirin and phenprocoumon), sedatives and antidepressants (midazolam, alprazolam and amitriptyline), oral contraceptives, anti-HIV...

  • Herbal product use among anticoagulation clinic patients. Zuckerman, Ilene H.; Steinberger, Eileen K.; Ryder, Priscilla T.; Haines, Stuart // American Journal of Health-System Pharmacy;2/15/2002, Vol. 59 Issue 4, p379 

    Focuses on the herbal product use among anticoagulation clinic patients. Interaction of warfarin with many conventional drug and herbal products; Outcome variable in a study of patients at the University of Maryland Medical System Anticoagulation Clinic; Most common herbals used by respondents.

  • Herbal remedies information available: Including on drug interactions.  // NCAHF Newsletter (08903417);Nov/Dec97, Vol. 20 Issue 6, p3 

    Reports on the publications offering information on herbal medicine and drug interactions.

  • The sometimes risky business of mixing herbs and medicines.  // Environmental Nutrition;Oct97, Vol. 20 Issue 10, p7 

    Clarifies the issue of whether or not herbal preparations are safe when taken with other medications. Bleeding from the iris of a patient's eye as a result of taking Ginkoba or Ginko biloba with aspirin; Lack of standard reference for herbal medicine; Anticoagulant properties of Ginko, garlic,...

  • Anticoagulant, Antiherpetic and Antibacterial Activities of Sulphated Polysaccharide from Indian Medicinal Plant Tridax procumbens L. (Asteraceae). Naqash, Shabeena; Nazeer, R. // Applied Biochemistry & Biotechnology;Oct2011, Vol. 165 Issue 3/4, p902 

    The sulphated polysaccharide from the widespread Tridax procumbens plant was studied for the anticoagulant, antiherpetic and antibacterial activity. The anticoagulant activity was determined by the activated partial thromboplastin time assay. The sulphated polysaccharide from T. procumbens...

  • Drug-herb interactions: How vigilant should you be? Pennachio, Dorothy L. // Patient Care;10/15/2000, Vol. 34 Issue 19, p41 

    Explores the various ways botanicals can interact with pharmaceuticals. Selection of patient populations; Overview of what can happen when the drugs prescribed react with the herbs taken by patients; Increased susceptibility to interactions; Selected herbals, actions and interactions. INSETS:...

  • Risky business. Levy, Sandra // Drug Topics;11/15/99, Vol. 143 Issue 22, p48 

    Reports that one in five persons taking one or more prescription medications for a chronic condition and is also taking dietary supplements or herbal products are at risk for adverse drug reactions, according to a study in he `Journal of the American Medical Association.' Sources of information...

  • Herbs Can Cause Vision Problems.  // USA Today Magazine;Oct2000, Vol. 129 Issue 2665, p7 

    Provides information on the side effects and health risks of taking herbs and other botanicals to treat illnesses. Blood clotting and eye problems caused by some herbs; List of herbs which have been observed to cause ocular damage; Importance of informing the physician about the patient's use...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics